Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 8, 2012, 1:47 PM EST for Troup County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2012, 1:47 PM EST (18:47 UTC)
- Expired
- Jan 8, 2012, 2:30 PM EST
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
County Troup County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457
WWUS82 KFFC 081847
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EST SUN JAN 8 2012
GAZ066-081930-
147 PM EST SUN JAN 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN TROUP COUNTY
UNTIL 230 PM EST...
AT 142 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ABBOTTSFORD...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TROUP COUNTY THROUGH 230 PM EST. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE STATE LINE PARK...ABBOTTSFORD...WARES CROSSROADS...
HILLCREST...LAGRANGE...HARRISONVILLE...LOUISE AND HOGANSVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3313 8524 3316 8513 3319 8510 3319 8508
3317 8508 3322 8495 3322 8486 3309 8486
3305 8487 3301 8522 3309 8524
TIME...MOT...LOC 1847Z 258DEG 18KT 3311 8513
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 8, 1:35 PM EST, 12 minutes earlier.
Area forecast discussion, Jan 8, 1:35 PM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 PM EST SUN JAN 8 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY/... A STATIONARY FRONT ACROSS N GA WILL CONTINUE ACROSS THE FORECAST AREA THROUGH MONDAY AND LIKELY BECOME A WARM FRONT LATE TUESDAY OR TUESDAY NIGHT. ABUNDANT GULF MOISTURE WILL CONTINUE OVER THE AREA AIDING SHOWER POTENTIAL THROUGH MONDAY. FORECAST INSTABILITY CONTINUES TO BE WEAK BUT ISOLATED THUNDERSTORMS WILL AT LEAST BE POSSIBLE WITH ANY AID AT ALL FROM WEAK SHORT WAVES. SOME DRYING LOOKS TO TAKE PLACE MONDAY NIGHT AND TUESDAY AS A SHORT WAVE RIDGE MOVES TO THE AREA. THIS WILL MINIMIZE PRECIP POTENTIAL UNTIL LATE TUESDAY/TUESDAY NIGHT WHEN ABUNDANT MOISTURE RETURNS AHEAD OF THE NEXT WEATHER SYSTEM. MAIN PLACE THE NAM AND GFS ARE DIFFERING IS THE NAM IS INDICATING MORE DRYING WITH THE SHORT WAVE RIDGE AND THE GFS RETURNS MOISTURE FASTER ON TUESDAY. ONLY WEAK INSTABILITY RETURNS LATE TUESDAY NIGHT. A WARM AIRMASS CONTINUES IN PLACE WITH FORECAST LOW TEMPERATURES RUNNING 15-20 DEGREES ABOVE NORMAL TONIGHT AND AROUND 15 DEGREES ABOVE NORMAL MONDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 10-15 DEGREES ABOVE NORMAL MONDAY AND TUESDAY. OVERALL CONFIDENCE IS MEDIUM. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... NO CHANGES PLANNED TO THE LONG TERM... THE BIGGEST CONCERN FOR THE LONG TERM CONTINUES TO BE THE POSSIBILITY OF THUNDERSTORMS WED. NEXT MAIN LOW PRESSURE CENTER DEEPENS AND BECOMES A CLOSED LOW...MOVING INTO THE MID ATLANTIC STATES BY WEDNESDAY AFTERNOON/EVENING. THE NEXT COLD FRONT WITH THIS SYSTEM SWEEPS THROUGH GA WED MORNING/AFTERNOON. THE MODELS ARE NOT SHOWING THAT MUCH INSTABILITY WITH MOST UNSTABLE AND SURFACE BASED CAPES ONLY GETTING UP INTO THE 250-300J/KG RANGE AROUND 12Z WED. SHEAR VALUES ARE PRETTY HIGH...WHICH IS MOSTLY DUE TO A 30-50KT LOW LEVEL JET AROUND 850MB MOVES ACROSS THE AREA WITH THE COLD FRONT. 0-6KM BULK SHEAR PEAKS OUT AT 60KT AROUND 18Z WED. THE MODELS CONTINUE TO SHOW A GRADUAL WEAKENING TREND WITH THIS NEXT SYSTEM MODEL RUN TO RUN SO BEGINNING TO THINK ONLY ISOLATED THUNDER WILL BE NEEDED IN THIS FORECAST FOR NOW. A LITTLE CONCERNED WITH THE LOW LEVEL JET SO THINKING THERE MAY BE SOME WIND DAMAGE ACROSS THE AREA BUT NO SEVERE HAIL OR TORNADOES. TEMPS WILL STAY WELL ABOVE SEASONAL NORMS UNTIL THE FRONT SWEEPS THROUGH BRINGING TEMPS BACK DOWN TO WHERE THERE SUPPOSE TO BE THIS TIME OF YEAR. 01 GFS INDICATING A COLDER SCENARIO THURSDAY NIGHT INTO SUNDAY WITH THE PASSAGE OF A WHAT LOOKS TO BE A MAINLY DRY COLD FRONT. THIS WILL BE BETTER HANDLED WITH LATER FORECASTS. BDL && .AVIATION... 18Z UPDATE... VSBYS FINALLY LIFTING TO MVFR/VFR ALTHOUGH CIGS WILL LIKELY STAY IN THE IFR/MVFR CATEGORY IN ATL/AHN AND MVFR/VFR IN CSG/MCN. AREAS OF RAIN MOVING INTO WESTERN GA AND THIS SHOULD BRING SOME LOWER VSBYS...HOWEVER THE PRECIP SHOULD END BY 00Z TO 03Z. EXPECT CIGS/VSBYS TO FALL BACK INTO LIFR CATEGORY AFTER 09Z TONIGHT...MUCH THE SAME AS THIS MORNING. VSBYS/CIGS SHOULD BEGIN TO RISE AFTER 15Z MON ALONG WITH AREAS OF RAIN MOVING BACK INTO THE FORECAST AREAS. WINDS WILL REMAIN LIGHT AND SOUTHWEST THROUGH THE FORECAST. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE...ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 67 47 66 / 70 70 20 20 ATLANTA 53 68 50 65 / 70 70 20 20 BLAIRSVILLE 49 59 41 60 / 80 70 20 20 CARTERSVILLE 50 67 45 64 / 80 70 20 20 COLUMBUS 53 72 52 69 / 40 50 20 40 GAINESVILLE 51 63 46 63 / 80 70 20 20 MACON 52 71 51 70 / 40 50 20 20 ROME 49 66 44 63 / 80 70 20 20 PEACHTREE CITY 50 69 48 66 / 60 70 20 30 VIDALIA 53 73 53 73 / 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 8, 10:00 AM EST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 AM EST SUN JAN 8 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1000 AM EST SUN JAN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... A STATIONARY FRONT WILL CONTINUE ACROSS THE FORECAST AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LIGHTNING AND PEA- SIZE HAIL...THIS AFTERNOON AND EARLY EVENING...ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. .DISCUSSION... ONLY WEAK INSTABILITY IS EXPECTED OVER THE FORECAST AREA TODAY WITH MOST UNSTABLE CAPES AROUND 400. THIS ALONG WITH A STATIONARY FRONT WILL PRODUCE ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 8, 1:47 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EST SUN JAN 8 2012
GAZ066-081930-
147 PM EST SUN JAN 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN TROUP COUNTY
UNTIL 230 PM EST...
AT 142 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ABBOTTSFORD...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TROUP COUNTY THROUGH 230 PM EST. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE STATE LINE PARK...ABBOTTSFORD...WARES CROSSROADS...
HILLCREST...LAGRANGE...HARRISONVILLE...LOUISE AND HOGANSVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3313 8524 3316 8513 3319 8510 3319 8508
3317 8508 3322 8495 3322 8486 3309 8486
3305 8487 3301 8522 3309 8524
TIME...MOT...LOC 1847Z 258DEG 18KT 3311 8513The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:02 PM EST | Special Weather Statement | FFC | Barrow, Cobb, Gwinnett | 58 min |
| Jan 8, 4:36 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 31 more | 5 hr |
| Jan 8, 6:46 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 15 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.